MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Calcified (1077); Degraded (1153); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Stroke/CVA (1770); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.User facility / maude report number: mw5110544na.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2013, a 25mm trifecta valve was successfully implanted.On an unknown date in (b)(6) 2021, the patient experienced a stroke and was placed on eliquis.In (b)(6) 2022, the patient underwent emergency valve replacement due to severe aortic valve regurgitation and valve deterioration.Upon explant, there was calcification noted on the device.The patient status was reported as unknown.User facility medwatch report received that states a 25mm trifecta valve was implanted in (b)(6) 2013.Sometime in (b)(6) 2022, severe aortic valve regurgitation was diagnosed and required emergency valve replacement.The surgeon indicated valve deteriorated with much calcification.
 
Additional Manufacturer Narrative
Explant due to severe aortic valve regurgitation and valve deterioration was reported.A returned device assessment and histopathological examination could not be performed as the device remains was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.H6.Medical device problem code: removed 1153 degraded, added: 4068 central regurgitation and 1077 calcified.
 
Event or Problem Description
N/a.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15651197
Report Number2135147-2022-01723
Device Sequence Number6240630
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown